Vicodin is an opiate prescription drug used for pain relief. The problem with this drug, however, is that it can be addicting, and if you try to stop using it, your body will experience withdrawal symptoms. Withdrawal symptoms, which include nausea, dizziness, chills, fever, diarrhea, and intense craving for Vicodin, are oftentimes unbearable. The severity and duration of the withdrawals depend on the length of Vicodin use, but the symptoms may be experienced a few hours, usually six hours, after stopping your intake and may persist for a whole month. Needless to say, Vicodin withdrawals are challenging to manage, but here a few tips to help you.
- Involve your doctor. You can deal with your withdrawal symptoms on your own, but seeking medical attention will give you medically guided assistance, which will in turn lead to a successful withdrawal. Therefore, as soon as you decide withdrawing from Vicodin, seek the help of your doctor. He will assess your situation and make a treatment plan with you. The plan includes gradually decreasing your dosage until your body can bear being Vicodin-free. He might also prescribe you with medications to deal with your certain symptoms.
- Seek the support of your family and friends. It is never easy to go through a process as serious as overcoming drug dependence alone. So go ahead and involve your family and friends. Seek and receive whatever form of support they hand over to you. It will also help if you ask them to police your activities, especially if you are prone to secretly taking Vicodin.
- Relieve your physical symptoms. Your physical symptoms can be generally addressed through rest. For instance, if you have fever and are feeling nauseated and dizzy, take some of hours of sleep. You can also do exercises, but limit your activities to conserve your energy. Taking particular food to address certain symptoms can also help. You can, for example, drink tea for constipation, eat potassium-rich foods for muscle pain, and take herbal treatments such as valerian and passion flower for your anxiety and insomnia.
- Address your mental symptoms. Mental symptoms are harder to deal with. But you can address these by taking your mind off the drug and focusing on the reason you want to go Vicodin-free. It will help if you engage yourself in mental activities like yoga and meditation. Also, try to listen to good music and read good books. Veer away from any distraction and situation that might trigger your Vicodin dependence. There are also online forums and support groups from which you can ask help and advice. Because people from these groups have undergone the same thing you are going through right now, they can give you credible and sound tips.
- Undergo counseling. If your dependence is severe and cannot be merely addressed by the suggestions here, please consider undergoing drug dependence counseling. Counseling will deal with your emotional state and help you have the right attitude as you go through the withdrawal process. There are lots of agencies that offer this kind of service. Look up in the web and the yellow pages to find one.
Withdrawal process is much easier if you quit taking Vicodin as early as possible, and early means even before you develop dependence. Quitting early will save you from the intensity of the symptoms and any effect drug dependence might have on your health, career, and relationships.